Econometrica: Jan 1974, Volume 42, Issue 1

The Estimation of Income and Substitution Effects in a Model of Family Labor Supply<73:TEOIAS>2.0.CO;2-X
p. 73-86

James Heckman, Orley Ashenfelter

This paper contains the formulation of the theoretical restrictions on the labor supply functions of the husband and wife in a model of family labor supply in a manner that makes them readily amenable to test and, if they are not rejected, to imposition onto the data. It also contains an application of the proposed empirical counterparts of the theoretical equations to cross-sectional data from the 1960 U.S. Census of Population.

Log In To View Full Content